MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 552047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: a provider was placing a labor epidural and could not advance the catheter past 12cm, and when pulling the tuohy and catheter out met resistance with the catheter.The plastic catheter was being removed when the plastic stopped and only the springwound wire was being pulled from the patient.The wire was removed and the remaining piece of plastic was still attached and they were able to remove the piece intact.
 
Additional Manufacturer Narrative
(b)(4).One (1) used, sample was returned in conjunction with this complaint.The sample was visually evaluated and it was confirmed that the tip of the catheter was damaged.While no specific conclusion can be drawn, incidents of this nature can occur if the catheter is withdrawn or partially withdrawn through the needle, thereby damaging the catheter.As indicated in the instructions for use, the catheter should not be withdrawn through the needle because of the possible danger of shearing or kinking.Review of the discrepancy management system (dsms) database performed for the aforementioned lots revealed no abnormalities or nonconformances of this nature noted during incoming, inprocess, or final product inspection.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6420883
Report Number9614279-2017-00024
Device Sequence Number779978
Product Code OGE
UDI-Device Identifier04046964665196
UDI-Public(01)04046964665196(17)180531(10)0061525157
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number552047
Device Lot Number0061525157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1